Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CharlesInCharge

The facial redness and Rosacea forum is here!

Recommended Posts

Hello everyone! I hope you are excited as I am to talk about this sore subject! :lol:

Rosacea and facial redness is a very popular topic these days because so many people have it. Nearly 40 million people in the world suffer from facial redness and Rosacea, so believe me, you're not alone on this.

Rosacea and facial redness are slightly different so let me describe to you the difference between the both.

Facial redness is when you have a normal everyday blush or when you have been exposed to extremely cold/hot weather or maybe even used a harsh product that your face doesn't agree with. There are many other triggers but those are just the few common ones. Everyone has their own triggers because everyone is different.

Rosacea is slightly different and slightly more serious, but no more less self degrading than facial redness. There are many different types of Rosacea but I will describe to you the most common. When having a flushing/blushing episode your face will normally become red with no other feeling other than slight hotness in your cheeks. If you have Rosacea when you have that flush there will be a small or maybe a large amount of pain and burning with that same effect. Also most of the time your violent facial flushing will break your blood vessels over time, that's when most people get their general facial redness even when not flushed. There are many triggers that activate Rosacea. A few are: Cold/Hot weather or food, Stress, Anxiety, Embarrassment or maybe even intense light.

Granted there are many ways of treating both of these similar problems there has not been a cure yet for Rosacea. There are many different thing people have done to treat it though. Changing diet has worked for some; using LED arrays have had success; doing laser treatments can work wonders too for many, but not all. Facial redness that is not Rosacea is generally your environment or what you may be doing to yourself to aggravate your face. On over abundance of products can be a large factor. I know Tazorac can make your face generally red when first starting the treatment. Diet can be related as well as many other things.

Another type of general facial redness that isn't Rosacea is Dermatitis. There are many different types of Dermatitis and most have to goto a doctor to get a proper diagnosis.

If anyone has any questions regarding Rosacea I would be more than happy to speak with them over a Private Message or here on the board. I have had activated Rosacea ever since the end of my Accutane course. Since then I've been studying the problem throughly.

Merry Christmas everyone and have a happy facial-redness-free day!

Link to post
Share on other sites

hey charchar,

does your face feel tight? My face has always been quite irritated...it seems like no matter how much i moisturize, it is tight and dehydrated feeling, yet oily as well. As yuo know i Have a red appearance and do get red often, if a social situation is akward...another thing that sucks for me is that i deal with social anxiety disorder, so it seems like i am more prone to rosacea. my derm says no, i believe yes. I do get the warm sensations, but not as frequent and disturbed as before. I have also noticed these rashes coming and going on my arms, shoulders, and body...some are strange...like a rash, then others appear to be a group of little red dots...some kind of infection like rash thing...I dunno, My derm says it will probobly subside in time. Yet I am very unsure of this, as u can tell. any talk would be appeciated...

I do also have a lot of blackheads...which i heard do not usually accompany rosacea, yet if this just developed, or has fully blown, then I guess it doesn't have much of a relation. I still break out with papules, whiteheads/blk, cysts...all on my body, yet am unsure of this. Before accutane I never had redness or rashes...nor was my face as red as this...yes it is a side effect, but the question is, how can I know if this is chronic...other than time telling me the answer...

Link to post
Share on other sites

i had a bad bad breakout friday. all along my hairline & between my eyebrows. red like a tomato. First, I raged. Then, I just accepted it. With my parents any disagreement with life = terrorism.

Link to post
Share on other sites

It's hard to say whether it's Accutane or just something out of the blue. I'm honestly not sure how you can tell the two apart. It sounds like your Derm is pretty correct when he says just wait it out and see what happens. Unfortunately patience is something Acne/Rosacea sufferers need a lot of and that's all we can do most of the time.

In the mean time continue to consult with your doctor monthly and make sure he/she is treating your needs and wants. If he/she is not... then find another Derm.

Remember Accutane side effects take from a month to six months to subside; so be patient!

Good luck!

Link to post
Share on other sites

my face is kinda pinkish red ever since i started accutane. its beena month now. But when i have a shower or workout my face gets beat red like a tomato and it burns hurts a bit. It really pisses me off and then it gets more red because im angry. Do you think it rosacea? Or just from the accutane. i asked me derm today and he wasnt very helpful at all he just said it was ok and good.... i dont like doctors

Link to post
Share on other sites

I don't think if your face is just turning red that it's rosacea. That's a common thing on accutane. My face would do that at first too. It wasn't until one day my face started feeling hot, like it was burning that I knew something was wrong. I called my derm, got in to see him early, and he said it was rosacea.

Link to post
Share on other sites

So is racial redness that is caused by Accutane generally associated with triggers that set it off and that comes and goes in varying degrees? And Rosacea is more commonly associated with a burning feeling and causes a permanent redness of the skin? If so is this burning feeling a constant one or is it one that is experienced more so in extreme conditions, like when you're really embarrassed or its really hot etc?

I think I only have facial redness currently, thats caused by Accutane. Anyone else whos had this would you be able to say how long it took after your course had finished before things returned to normal, ive heard its at least 1month and up to 6 before this can be observed.

Link to post
Share on other sites

Facial redness on accutane I think is just common. In rosacea, there doesn't have to be a burning feeling. There just usually is a burning or tingling. There are many types of rosacea though. I don't feel a constant burning, just sometimes my face will start feeling that way. And then it turns red. Certain triggers will set it off, like the sun, spicy food, hot beverages, hot baths, hot temperatures, etc.

I'm almost 6 months post accutane and I still experience the burning pain and redness.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×